Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 63, NWS Phoenix, AZ

September 16, 2014Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this flash flood warning at Sep 16, 2014, 4:34 PM PDT for Riverside County, San Bernardino County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2014, 4:34 PM PDT (23:34 UTC)
Expired
Sep 16, 2014, 6:30 PM PDT
In force
116 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 136 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-571 J/kg
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WGUS55 KPSR 162334
FFWPSR
CAC065-071-170130-
/O.NEW.KPSR.FF.W.0063.140916T2334Z-140917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
434 PM PDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 630 PM PDT.

* AT 429 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN OVER AND NEAR JOSHUA TREE NATIONAL PARK THAT WILL 
  CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK ROCK 
CANYON...HIDDEN VALLEY CAMPGROUND...PINTO BASIN ROAD...FRIED LIVER 
WASH...WASHINGTON WASH...QUAIL WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAMPERS...HIKERS...AND OFF ROAD VEHICLE RIDERS SEEK HIGHER GROUND
IMMEDIATELY. AVOID WASHES AND STREAMS. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN AROUND DONT 
DROWN.

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

&&

LAT...LON 3408 11645 3408 11627 3412 11627 3412 11622
      3379 11556 3367 11567 3376 11600 3378 11606
      3383 11613 3385 11613 3392 11620 3392 11628
      3396 11642 3404 11647

$$

AJ
2 follow-up statements
211 
WGUS75 KPSR 170029
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM PDT TUE SEP 16 2014

CAC065-071-170130-
/O.CON.KPSR.FF.W.0063.000000T0000Z-140917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
529 PM PDT TUE SEP 16 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR SOUTH
CENTRAL RIVERSIDE COUNTY...

AT 522 PM PDT...RUNOFF FROM WEAKENING STORMS WILL CONTINUE TO AFFECT 
PORTIONS OF JOSHUA TREE NATIONAL PARK AND AN ADJACENT AREA NEAR 
CHIRIACO SUMMIT. 

AFFECTED WASHES INCLUDE...BUT ARE NOT LIMITED TO...PINTO 
WASH...FRIED LIVER WASH...WASHINGTON WASH...AND QUAIL WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAMPERS...HIKERS...AND OFF ROAD VEHICLE RIDERS SEEK HIGHER GROUND 
IMMEDIATELY. AVOID WASHES AND STREAMS. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN AROUND DONT 
DROWN.

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED 
CROSSINGS IMPASSABLE. ROADS...AND LOW SPOTS WILL BECOME INUNDATED 
MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

&&

LAT...LON 3408 11645 3408 11627 3412 11627 3412 11622
      3379 11556 3367 11567 3376 11600 3378 11606
      3383 11613 3385 11613 3392 11620 3392 11628
      3396 11642 3404 11647

$$

AJ
432 
WGUS75 KPSR 170126
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
626 PM PDT TUE SEP 16 2014

CAC065-071-170134-
/O.EXP.KPSR.FF.W.0063.000000T0000Z-140917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
626 PM PDT TUE SEP 16 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR JOSHUA TREE 
NATIONAL PARK...

THOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...LINGERING 
RUNOFF...ESPECIALLY NEAR INDIAN COVE...MAY CONTINUE FOR A WHILE A A 
REDUCED RATE. 

LAT...LON 3408 11645 3408 11627 3412 11627 3412 11622
      3379 11556 3367 11567 3376 11600 3378 11606
      3383 11613 3385 11613 3392 11620 3392 11628
      3396 11642 3404 11647

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:53 PM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 16, 2:53 PM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
253 PM MST TUE SEP 16 2014

.SYNOPSIS...
TROPICAL STORM ODILE WILL BE MOVING NORTHEASTWARD INTO SOUTHERN
ARIZONA LATE TONIGHT INTO WEDNESDAY BRINGING WIDESPREAD RAINFALL
ACROSS MUCH OF SOUTHERN ARIZONA. THERE WILL BE AN ELEVATED RISK OF
HEAVY RAIN AND FLOODING MAINLY ACROSS SOUTHEAST AND EAST-CENTRAL
ARIZONA. AFTER THE REMNANTS OF ODILE MOVES OUT OF THE REGION
SOMETIME THURSDAY...MOISTURE ALONG WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS WILL LINGER INTO THE WEEKEND. DRIER AIR WILL GRADUALLY
RETURN BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.DISCUSSION...
TROPICAL STORM ODILE...NOW CENTERED JUST INLAND OVER EAST-CENTRAL
COAST OF BAJA CALIFORNIA WILL GRADUALLY WEAKEN AS IT APPROACHES
SOUTHERN ARIZONA TONIGHT. CURRENTLY...THE OUTER CLOUD BANDS OF ODILE
STRETCH ACROSS CENTRAL ARIZONA WITH DEEP MOISTURE SLOWLY WORKING
NORTHWARD INTO SOUTH-CENTRAL ARIZONA. A LINE OF LIGHT SHOWERS FROM
JUST NORTHEAST OF YUMA THROUGH PHOENIX TO SHOW LOW CONTINUES TO
SLOWLY PROGRESS TO THE NORTH ALONG THE MOISTURE GRADIENT AND IN AN
AREA OF MID-LEVEL ASCENT. AREA RAIN GAUGES HAVE REPORTED ANYWHERE
FROM JUST A TRACE TO UP TO A TENTH OF AN INCH WITH THIS LINE. THIS
RAIN AND THICK CLOUDS HAVE PLAYED HAVOC ON OUR TEMPERATURES THIS
AFTERNOON WITH MANY LOCATIONS REMAINING IN THE 80S ACROSS
SOUTH-CENTRAL ARIZONA. FURTHER TO THE WEST...SKIES REMAINED CLEAR TO
MOSTLY CLEAR THROUGH MUCH OF THIS MORNING ALLOWING FOR QUITE
UNSTABLE CONDITIONS. MLCAPES OF 1000-2000 J/KG ARE CURRENTLY SHOWN
ACROSS RIVERSIDE AND LA PAZ COUNTIES. THUNDERSTORMS HAVE ALREADY
DEVELOPED ACROSS THE HIGHER TERRAIN IN CENTRAL ARIZONA ALONG WITH AN
ISOLATED STORM IN NORTHERN LA PAZ COUNTY. STORM COVERAGE IS EXPECTED
TO EXPAND BY LATE AFTERNOON INTO RIVERSIDE AND LA PAZ COUNTIES WITH
SOME STORMS POTENTIALLY BRINGING STRONG TO SEVERE WIND GUSTS...HEAVY
RAINFALL...AND LOCALIZED FLOODING.

NOT MUCH CHANGE IN THE MODELS OR FORECAST THINKING SINCE LAST NIGHT
AS T.S. ODILE IS FORECAST TO WEAKEN WHILE MOVING INTO ARIZONA
SOMETIME WEDNESDAY AFTERNOON. SOME MODEL DIFFERENCES REMAIN WITH THE
TRACK AND HOW FAST THE REMNANTS OF ODILE PROGRESSES THROUGH
SOUTHEAST ARIZONA...BUT THE TRACK CONSENSUS BRINGS ODILE SOMEWHERE
BETWEEN PHOENIX AND TUCSON...LIKELY CLOSER TO TUCSON. AS THE
CIRCULATION MOVES INTO SOUTHEAST ARIZONA ON WEDNESDAY...SLIGHTLY
DRIER AIR FROM THE NORTH WILL BE ADVECTED INTO THE
AREA...DOWNSLOPE...AND DRY OUT EVEN FURTHER. THIS WILL LIKELY RESULT
IN A VERY PRONOUNCED BACK EDGE TO ANY PRECIP THAT DEVELOPS. THE
TRICKY PART IS TRYING TO ASCERTAIN EXACTLY WHERE THIS BACK EDGE WILL
RESIDE. THE LATEST HI-RES MODELS SHOW FAIRLY STEADY RAIN MOVING INTO
SOUTHEAST ARIZONA AND FROM MARICOPA COUNTY EASTWARD STARTING LATE
TONIGHT...WHILE THE HEAVIEST RAIN WILL JUST BE MOVING ACROSS THE
U.S./MEXICO BORDER. RAINFALL AMOUNTS THROUGH 18Z WEDNESDAY SHOULD
MAINLY BE AROUND A HALF AN INCH WITH LOCALIZED HIGHER AMOUNTS ACROSS
NORTHERN PINAL AND GILA COUNTIES. HAVE INCREASED POPS MAINLY FROM
MARICOPA COUNTY EASTWARD DURING THE 06Z-18Z TIMEFRAME TO ACCOUNT FOR
A STRONG SURGE IN DEEP MOISTURE ASSOCIATED WITH ODILE.

AS THE CIRCULATION MOVES INTO SOUTHEAST ARIZONA...THE WESTERN EDGE
OF THE HEAVY RAIN BAND WILL END UP SOMEWHERE BETWEEN CENTRAL PHOENIX
TO JUST NORTHWEST OF TUCSON. CURRENT TRACK AND FORECAST THINKING
KEEPS THE HEAVIEST RAIN OUT OF THE PHOENIX METRO AREA AND FOCUSED
MORE FROM CENTRAL PINAL COUNTY TO GILA COUNTY AND SOUTH. THE TRACK
OF THE HEAVIEST RAIN IS DEFINITELY NOT CERTAIN AT THIS POINT AND
COULD SHIFT SOME. CURRENT THINKING ON STORM TOTAL RAINFALL AMOUNTS
BRING 2-3 INCHES ACROSS SOUTHERN GILA COUNTY...WITH AROUND ONE INCH
ACROSS THE PHOENIX AREA WITH LOCALLY HIGHER AMOUNTS. THE FLASH FLOOD
WATCH REMAINS IN EFFECT STARTING LATE WEDNESDAY MORNING LASTING
THROUGH MIDDAY THURSDAY.

TIMING WITH EJECTING THE REMNANT LOW REMAINS AN ISSUE WITH THE GFS
MOVING THE LOW OUT OF ARIZONA ALREADY BY 12Z THURSDAY...WHILE THE
EUROPEAN IS AROUND 12 HOURS BEHIND. HAVE MAINLY LEANED MORE TOWARD
THE SLOWER EXISTING OF THE LOW WHICH AGREES WITH THE NHC
POSITIONING. WILL SEE MODEST DRY ADVECTION STARTING THURSDAY
AFTERNOON AS WINDS TURN WESTERLY BEHIND THE EXISTING ODILE. BOUNDARY
LAYER MOISTURE WON/T BE SCOURED OUT ENTIRELY AND THERE SHOULD STILL
BE A CHANCE OF AFTERNOON SHOWERS/STORMS ACROSS SOUTH-CENTRAL ARIZONA
ON FRIDAY/SATURDAY. DECENT FLOW...AROUND 20-25KTS...IN THE
700MB-300MB LAYER AND A FEW PV PERTURBATIONS COULD BE ENOUGH TO
SERVE AS THE TRIGGER FRIDAY/SATURDAY. FROM THAT POINT INTO EARLY
NEXT WEEK WILL HANG ONTO CLIMO POPS AS MIXING RATIOS WILL REMAIN
ABOVE 6-7 G/KG EAST OF PHOENIX.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
A BAND OF LIGHT TO MODERATE RAIN WILL CONTINUE LIFTING NORTHWARD
THROUGH THE PHOENIX AREA EARLY THIS AFTERNOON. CIGS MAY BRIEFLY
LOWER TO AROUND 5-6K FT...THOUGH VSBYS WILL LIKELY REMAIN ABOVE 6SM.
AFTER A BREAK IN THE ACTIVITY THIS AFTERNOON...SHOWERS WILL
REDEVELOP OVERNIGHT AROUND 06Z-10Z. WINDS ARE GENERALLY EXPECTED TO
REMAIN EASTERLY THROUGH THE PERIOD.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THERE IS A THREAT OF STRONG TO SEVERE THUNDERSTORMS LATE THIS
AFTERNOON NEAR KBLH AND VCTS HAS BEEN INTRODUCED IN THE TAFS. THE
THREAT FOR ACTIVITY IS MUCH LESS FURTHER SOUTH NEAR KIPL.
OTHERWISE...WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH AND
SOUTHEAST WITH VFR CIGS/VSBYS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
LINGERING MOISTURE FROM THE REMAINS OF HURRICANE ODILE WILL KEEP THE
CHANGES FOR SHOWERS/THUNDERSTORMS GOING OVER THE REGION ON THURSDAY
AND FRIDAY...WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE
OVER SOUTH-CENTRAL AZ. INCREASING WESTERLY FLOW ALOFT WILL THEN
GRADUALLY PUSH DRIER AIR INTO THE REGION FROM THE WEST FROM THIS
WEEKEND INTO EARLY NEXT WEEK...REDUCING THE CHANCES OF
SHOWERS/THUNDERSTORMS OVER THE REGION...WITH CONVECTIVE ACTIVITY
LIKELY TO BE CONFINED TO THE HIGHER TERRAIN NORTH AND EAST OF
PHOENIX BY MONDAY. AFTERNOON HUMIDITY VALUES...WHICH WILL REMAIN IN
THE 35-50 PERCENT RANGE WITH EXCELLENT OVERNIGHT RECOVERIES ON
THURSDAY AND FRIDAY...ARE EXPECTED TO FALL INTO THE 20-35 PERCENT
RANGE BY MONDAY. WINDS TO REMAIN MAINLY ON THE LIGHT SIDE...EXCEPT
AROUND THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON AZZ021>024-027-028.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN/LEINS
AVIATION...HIRSCH
FIRE WEATHER...PERCHA
Hazardous weather outlook, Sep 16, 3:26 PM PDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
326 PM MST TUE SEP 16 2014

AZZ021>024-027-028-171300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
326 PM MST TUE SEP 16 2014

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE THREAT OF HEAVY RAIN WILL BEGIN TO TAPER OFF LATE THIS WEEK AS
DRIER AIR MOVES INTO THE AREA BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-025-026-CAZ030>033-171300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
326 PM MST TUE SEP 16 2014 /326 PM PDT TUE SEP 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. THE
PRIMARY HAZARDS WILL BE GUSTY WINDS...LOCALIZED BLOWING DUST...HEAVY
RAIN AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK BUT AT THIS POINT IT APPEARS THE
HEAVIEST RAINFALL WILL BE DISPLACED ACROSS EASTERN ARIZONA. WHERE
STORMS FORM...HEAVY RAIN AND LOCALIZED FLOODING WILL BE THE PRIMARY
THREATS. A DRYING TREND WILL BEGIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 16, 3:41 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
341 PM MST TUE SEP 16 2014

AZZ021-162345-
LA PAZ AZ-
341 PM MST TUE SEP 16 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 445 PM MST

AT 337 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ALAMO STATE PARK...MOVING WEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  ALAMO LAKE...
  ALAMO ROAD...
  RURAL NORTHERN LA PAZ COUNTY...

BOATERS ON ALAMO LAKE ARE ADVISED TO GET TO SHORE QUICKLY.

LAT...LON 3422 11344 3403 11384 3425 11389 3426 11386
      3423 11383 3424 11381 3424 11377 3425 11373
      3421 11370 3424 11359 3430 11355 3431 11352
TIME...MOT...LOC 2240Z 072DEG 3KT 3428 11366

AJ
Special weather statement, Sep 16, 3:46 PM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
346 PM PDT TUE SEP 16 2014

CAZ030-162345-
RIVERSIDE CA-SAN BERNARDINO CA-
346 PM PDT TUE SEP 16 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 445 PM PDT

AT 342 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF JOSHUA TREE...MOVING WEST AT 5
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN WHICH COULD CAUSE
WASHES TO START RUNNING.

LOCATIONS IMPACTED INCLUDE...
  JOSHUA TREE NATIONAL PARK...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

LAT...LON 3408 11645 3408 11627 3412 11627 3413 11626
      3412 11619 3398 11606 3391 11628 3395 11642
      3399 11646 3404 11647
TIME...MOT...LOC 2245Z 069DEG 3KT 3406 11630

AJ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:46 PM PDTSpecial Weather StatementPSRRiverside59 min
Sep 16, 3:58 PM PDTSevere Thunderstorm WarningPSRRiverside, San Bernardino47 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.